MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 12MM6CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 12MM6CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4401206X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During use, the powerflex pro 12mm 6cm 135 ruptured in a calcified common illiac vessel.There were no patient injury.The balloon inflate normally.There was no difficulty inflating the balloon during prep.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, the guide catheter, or advancing the balloon catheter through the vessel.The catheter ever in an acute bend.There was no difficulty crossing the lesion.The type and brand of inflation device was indeflator which was successfully used with other devices.The product was removed intact (in one piece) from the patient.The device will not be returned for analysis as the device was discarded.
 
Additional Manufacturer Narrative
During use, the 12x60mm 135cm powerflex pro percutaneous transluminal angioplasty (pta) catheter ruptured in a calcified common illiac vessel.There were no patient injury.The balloon inflate normally.There was no difficulty inflating the balloon during prep.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, the guide catheter, or advancing the balloon catheter through the vessel.The catheter ever in an acute bend.There was no difficulty crossing the lesion.The type and brand of inflation device was indeflator which was successfully used with other devices.The product was removed intact (in one piece) from the patient.The device was not returned for analysis due to infectious disease.A device history record (dhr) review of lot 17635448 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause of the burst could not be determined.Based on the limited information available for review, vessel characteristics (calcified) may have contributed to the reported event as calcification/resistant lesions may cause damage to a balloon.According to the instructions for use, which is not intended as a mitigation, ¿the rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Do not exceed the rated burst pressure recommended on the label.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective/preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 12MM6CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key7145228
Report Number9616099-2017-01725
Device Sequence Number11049004
Product Code LIT
UDI-Device Identifier20705032072806
UDI-Public20705032072806
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model Number4401206X
Device Catalogue Number4401206X
Device Lot Number17635448
Was Device Available for Evaluation? No
Distributor Facility Aware Date11/25/2017
Initial Date Received by Manufacturer 11/25/2017
Supplement Date Received by Manufacturer01/19/2018
Initial Report FDA Received Date12/23/2017
Supplement Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1